Search

Fentanyl

Get Naloxone

Get Naloxone

Naloxone is a drug that can reverse a Fentanyl overdose, so long as it is given right away.

In other words: if you’re having an OD from Fentanyl (or other opioids), Naloxone can save your life.

You can get a Naloxone Kit to carry with you, when using drugs.

Naloxone kits are available free of charge to anyone at risk of opioid overdose (i.e. current or previous users of opioids).

To get your Naloxone Kit, visit one of the following organizations or a walk-in clinic:

MEDICINE HAT
HIV Community Link
http://www.hivcl.org/about-us/medicine-hat/

LETHBRIDGE
ARCHES
http://www.lethbridgehiv.com/contact-us/

CALGARY
Safeworks
http://www.albertahealthservices.ca/services.asp?pid=servi ce&rid=1702

RED DEER
Turning Point
http://caans.org/

EDMONTON
Streetworks Edmonton
http://www.streetworks.ca/client/index.html

GRANDE PRAIRIE
HIV North Society (Grande Prairie)
http://www.hivnorth.org/contactusgrandeprairie/

FORT MCMURRAY
HIV North Society (Fort McMurray)
http://www.hivnorth.org/contactusfortmcmurray/

EDSON
HIV West Yellowhead (Edson)
http://hivwestyellowhead.com/contact-us/

Naloxone is safe, effective, and can’t be abused – these Kits can help save lives.

For more on Alberta’s Take Home Naloxone Program, click here.

Take Home Naloxone Kits

View our interactive map of pharmacies and walk-in clinics carrying Take Home Naloxone Kits:

naloxone map
Reduce Risk

Reduce Your Risk

Fentanyl is 100 times more toxic than morphine, heroin, or oxycodone. Even small amounts can result in overdose.

If you’re going to use:

  • don’t use fentanyl, or any other drug, when you’re by yourself;
  • start using in small amounts;
  • do ‘test shots’ (or test doses);
  • don’t mix drugs;
  • avoid speedballing;
  • always carry a Naloxone Kit;
  • know when to call 911.
ODs:Signs, Symptoms

ODs: Signs & Symptoms

The following symptoms are signs of an overdose.

If you are using drugs, or are with someone who has used drugs, and you or they have any of these symptoms call 911:

  • breathing is slow or not breathing at all
  • nails and/or lips are blue
  • choking or throwing up
  • making gurgling sounds
  • skin is cold and clammy
  • can’t wake them up

 

Health Professionals

Health Professionals

Get Help

Addiction and Mental Health Contact

If you’re concerned about your own or someone else’s use of illicit drugs, or misuse of drugs of any kind, or if you would simply like more info on drug use, call the Addiction Helpline (available 24 hours a day, seven days a week) at 1-866-332-2322, or Health link at 811.

Useful Resources

Passion for Health Blog Posts

AHS Podcast Series

Resources

Campaign Materials

Alberta Health Services welcomes community partners and stakeholders to print the below materials and use, as they feel appropriate.

POSTERS:

WALLET-SIZED TIPS:

Community agencies working with entrenched users can download and print these wallet-sized tips, to hand out to opioid using clients, if desired.

Stop ODs

Download: Wallet Sized Tips

Fentanyl is often passed off as the new form of OxyContin.

Don’t be fooled.

Fentanyl is about 100 times more toxic than morphine, heroin, or oxycodone.

In 2015, there were 257 deaths in Alberta, associated with Fentanyl.

In a number of those deaths, the people had many other drugs in their blood as well, including medicine used on animals during castration procedures.

Fact is: you never really know what you’re getting.

Fentanyl is often sold on the street as green beans, beans, green apples, apples, shady eighties, eighties, greenies or fake oxy.

But no matter what you buy… Fentanyl may be hiding in the drugs you’re using, and it can kill you.

For more information on Alberta’s response to the fentanyl and opioid crisis, or statistics related to the number of lives impacted visit: http://www.health.alberta.ca/health-info/AMH-Naloxone-Take-home.html

*Credit to knowyoursource.ca/ for source material